Pennsylvania, 2015Damaging Winds in Pennsylvania, June 11, 2015
June 11, 2015 · NWS CTP · 11 events in 6 counties and zones
and daytime heating allowed scattered showers and thunderstorms to develop. with wind damage being the primary result.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quasi-stationary frontal boundary was draped from west to east across central Pennsylvania...and daytime heating allowed scattered showers and thunderstorms to develop. A few of the storms became severe...with wind damage being the primary result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 11, 2:54 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 11, 2:54 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 PM EDT THU JUN 11 2015
.SYNOPSIS...
A WEAK COLD FRONT WILL BE STATIONARY JUST NORTH OF THE INTERSTATE
80 CORRIDOR INTO FRIDAY MORNING...ACTING AS THE FOCUS FOR
ISOLATED-SCATTERED MID AFTERNOON THROUGH EARLY EVENING SHOWERS AND
THUNDERSTORMS. THIS FRONT WILL DRIFT SLOWLY BACK TO THE NORTH AS A
WARM FRONT ON FRIDAY...KEEPING MUCH OF CENTRAL AND SOUTHERN
PENNSYLVANIA IN A VERY WARM AND RATHER HUMID AIRMASS.
ANOTHER...SLIGHTLY STRONGER COLD FRONT WILL PUSH SOUTHEAST ACROSS
THE REGION DURING THE MORNING AND MIDDAY HOURS SATURDAY. LOWER
HUMIDITY AND NEAR NORMAL TEMPERATURES WILL FOLLOW FOR SATURDAY
AFTERNOON THROUGH SUNDAY BEHIND THE FRONT. PERSISTENT WESTERLY
FLOW FROM THE WESTERN GLAKES TO PENNSYLVANIA WILL BRING A FEW MORE
WEAK DISTURBANCES AND CHANCES FOR MAINLY AFTERNOON AND EARLY
EVENING THUNDERSTORMS MONDAY AND TUESDAY.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
FRONTAL BOUNDARY ANALYZED AT 18Z RIGHT ALONG THE LENGTH OF INTERSTATE
80 ACROSS PRACTICALLY ALL OF PENN. A SLIGHT SWD DRIFT TO THIS
FRONT IS POSSIBLE LATE TODAY AND TONIGHT.
FCST SOUNDINGS /AND VISUAL INTERROGATION OF THE CU OUT THE WINDOW/ SHOW
THAT THE LFC IS BEING REACHED ATTM AS CU ARE SHOWING SOME VERTICAL
DVLPMT /BUT STILL BEING PINCHED OFF/. THIS SHOULD CHANGE OVER THE
NEXT HOUR AS AN ADDITIONAL FEW DEG F OF HEATING AND CLOSE
PROXIMITY OF THE FRONT AND IT'S WEAK-MDT LLVL THETA-E CONVERGENCE
HELPS THE CU TO PENETRATE THE WEAK MID-LEVEL CAP AND GROW INTO
ISOLATED-SCT TSRA.
MORE TRUST IN HRRR MODEL /AND IT'S TIME AND PLACEMENT OF
CONVECTION/ THAN YESTERDAY/S MIDDAY RUNS...BASED ON MID LEVEL
TEMPS/CAPPING BEING ABOUT 2-3C LOWER. ALL OTHER OPERATION GUIDANCE
AND 03Z SREF POINTS TWD WCENT PENN...EAST TO THE MID SUSQ VALLEY
AND SRN POCONOS /NEAR AND JUST SOUTH OF I-80/ BEING THE CROSS-
HAIRS FOR SCTD SHRA AND ISOLATED...TALL PULSE TSRA. FIRST TIME
THIS YEAR...I RECALL SEEING SOME LOW END CHANCES /30-40 PERCENT/
FOR CAPE ABOVE 3000 J/KG ON THE SREF HERE IN CENTRAL PENN.
VERY INTERESTING TO NOTE THE DISTINCT COLD POOLS DEVELOPED BY THE
HRRR FROM THE CONVECTION DURING THE MID TO LATE AFTERNOON HOURS.
WE KNOW THAT STORMS WILL FAIRLY EASILY BREAK THE MID-LEVEL CAP
THIS AFTERNOON...AND WILL SEE TSRA ON RADAR. THE BILLION DOLLAR
QUESTION IS EXACTLY WHEN AND WHERE.
STILL PPINE AS OF 18Z...HOWEVER...THE LATEST 16Z HRRR RUN
CONTINUES TO INDICATE THAT THE FIRST STORMS SHOULD DEVELOP OVER
THE HIGHER TERRAIN NEAR I-80 AND INVOF KDUJ AND KFIG BETWEEN
18-19Z...THEN PROPAGATE GENERALLY TO THE EAST. SOME DEVIANT CELL
MOTION TO THE NE OR SE IS LIKELY...ESPECIALLY INVOF THE LARGER
COLD POOLS.
WESTERLY LOW/MID LEVEL WINDS WILL BE IN THE 25-30KT RANGE THROUGH
THE REST OF DAY. CAPES FROM SOME MDLS ARE GIANT - 2500-3000 J/KG
IN THE CENTRAL COS. THE FRONT SETTLES SOUTHWARD FROM IT/S SEEMING
CURRENT W-E POSITION OVER THE NRN TIER. MDLS AGREE THAT THE
BOUNDARY WILL MOVE ONLY SLIGHTLY SOUTHWARD KEEPING THE W-E
ORIENTATION. THEREFORE...THE HIGHER 35-40 POPS WILL BE DRAWN OVER
FIG-UNV-SEG-MUI.
THE STRONGER CAP IN PLACE OVER THE SRN TIER...AND GREATER DISTANCE
FROM THE FRONT WILL LIKELY THWART MOST ATTEMPTS TO GENERATE DEEP
CONVECTION THERE. SO...LOWER POPS THERE. THE LACK OF MOISTURE
NORTH OF THE FRONT WILL KEEP POPS LOWER IN THE NORTHERN TIER AS
WELL.
TEMPS ON TRACK TO TRY TO TICKLE RECORD HIGHS FOR THE DATE...BUT
WILL LIKELY FALL 1-3 DEG F SHORT. PLACES ALONG THE MASON- DIXON
LINE WILL GET VERY CLOSE TO 90F. HRRR SHOWS TEMPS NEAR 90F EVEN
THROUGHOUT THE VALLEYS OF CENTRAL PENN...WHILE THE NORTHERN MTNS
GET CLOSE TO 80F.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/...
ANY ISOLATED-SCT CONVECTION STRUNG OUT NEAR THE I-80 CORRIDOR SHOULD
WANE IN THE EARLY EVENING WITH NO SUPPORT FROM ANY SIG JET STREAK
OR LLVL WINDS/MOISTURE ADVECTION. THE QUASI STNRY FRONT SLIDES
NORTHWARD A BIT AND COULD MAKE A SPRINKLE IN THE N/W. MORE-
CERTAINLY...THE WARM TEMPERATURES AND SLIGHT MUGGINESS WILL
CONTINUE THROUGH THE SHORT TERM.
OVERNIGHT TEMPS WILL STAY MILD/WARM WITH MINS IN THE L-MID 60S
CENTRAL AND SOUTHERN PENN...AND IN THE MID TO UPPER 50S ACROSS THE
NORTH TIER OF PENN.
HEIGHTS DO NOT CHANGE AT ALL FRIDAY...SO POPS SHOULD BE LOWER IN
THE S...BUT ELEVATED HEATING SURFACES - LIKE THE LAURELS - MAY
PROVIDE ENOUGH LIFT TO POP SCT T/SHRA. THE DEEP MIXING ON FRIDAY
WILL PUSH THE 8H TEMPS TO 20C. MAXES IN THE 90S ARE EXPECTED IN
THE LOWER ELEVATIONS...AND 80S EVEN ON THE HILL TOPS OF NRN PENN.
THE NEXT COLD FRONT APPROACHES FROM THE GLAKES BRINGING MODERATE
CHCS FOR LATE AFTERNOON/EVENING SHRA/TSRA ACROSS NW PENN.
ISOLATED-SCTD LATE DAY/EVENING SHRA AND TSRA WILL OCCUR LATE FRI
AND FRI NIGHT ACROSS THE CENTRAL ZONES AND SUSQ VALLEY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
SUBTROPICAL LONGWAVE RIDGE...BERMUDA HIGH...IS FORECAST TO BUILD
NWD ALONG THE EASTERN U.S. BY THE WEEKEND AND MAINTAIN POSITION
INTO NEXT WEEK. VERY WARM AND HUMID WEATHER LOOKS TO BE THE RULE FOR
THE REGION THROUGH THE PERIOD. PAINTED GENERALLY CHANCE POPS EACH
DAY WITH AS MUCH CONFIDENCE AS POSSIBLE. SEVERAL CHANCES FOR
HIGHER POPS LOOK TO EXIST DURING THE PERIOD AS OUTLINED NEXT.
A WEAKENING MID LVL TROUGH IS FCST TO MOVE ENEWD ACROSS THE GREAT
LAKES/NORTHEAST INTO SATURDAY AND SHOULD PUSH A FRONTAL BOUNDARY
ALONG THE LOWER LAKES SWD INTO CENTRAL PA. SCT TSTMS SHOULD
DEVELOP ALONG/AHEAD OF THE SLOW MOVG BOUNDARY WITH A MODEL
CONSENSUS FAVORING THE CENTRAL/SOUTHERN PORTIONS OF THE CWA. THE
BUILDING RIDGE TO THE SOUTH LOOKS LIKE IT WILL HOLD THE
WAVY/INCREASINGLY DIFFUSE FRONT INVOF THE MASON DIXON LINE. THERE
IS SOME QUESTION AS TO HOW MUCH DRY AIR ARRIVES BEHIND THE FRONT
AS THE GEFS FCSTS A NOTABLE DROP IN PWATS SAT NGT-SUN BEFORE
ANOMALOUS MSTR/PWATS SURGE BACK INTO THE REGION EARLY NEXT WEEK.
WOULD NOT BE SURPRISED TO SEE AN MCS TYPE COMPLEX MOVE THROUGH THE
AREA NEXT WEEK BUT CONFIDENCE IS LOW IN THE DETAILS ESPECIALLY AT
THIS RANGE.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A NEARLY STATIONARY FRONTAL BOUNDARY WILL STAY STRETCHED OUT ALONG
MUCH OF INTERSTATE 80 IN PENN LATE TODAY AND TONIGHT.
THIS FRONT COULD TRIGGER ISOLATED-SCATTERED LATE DAY/EARLY EVENING
TSRA IN THE VICINITY OF KAOO- KFIG- KUNV- KSEG.
INCLUDED MENTION OF VCTS IN SEVERAL CENTRAL PENN TAFS THROUGH
ABOUT 00Z FRIDAY.
LATER TONIGHT...LIGHT WIND WILL COMBINE WITH HIGH DEWPOINT AIR AND
DECENT RADIATIONAL COOLING OF THE GROUND TO PRODUCE AREAS OF MVFR
HAZE/FOG AND PERHAPS SOME PATCHY MVFR STRATUS/STRATO CU.
OUTLOOK...
FRI...AREAS OF MVFR VSBYS POSSIBLE UNTIL AROUND 12Z...THEN VFR
WITH ISOLD PM TSRA IMPACTS POSS...MAINLY NW MTNS AS A COLD FRONT
APPROACHES FROM THE GREAT LAKES REGION
SAT...ISOLD PM TSRA IMPACTS POSS...MAINLY SOUTH.
SUN...NO SIG WX EXPECTED.
MON...PM TSRA IMPACTS POSSIBLE...MAINLY W MTNS.
&&
.CLIMATE...
FCST HIGH TEMPERATURES THIS AFTERNOON AND FRIDAY ARE IN THE UPPER
80S TO AROUND 90 DEGREES FOR BOTH HARRISBURG AND WILLIAMSPORT.
THIS IS WITHIN A FEW DEGREES OF RECORDS FOR EACH DATE.
FOR TODAY...RECORD HIGH IS 92 IN HARRISBURG AND 93 IN
WILLIAMSPORT /BOTH SET IN 1925/.
FOR FRIDAY...RECORD HIGH IS 91 IN HARRISBURG AND 92 IN
WILLIAMSPORT /BOTH SET IN 1925/.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...DANGELO
LONG TERM...GARTNER/STEINBUGL
AVIATION...FITZGERALD/LAMBERT
CLIMATE...
Hazardous weather outlook, Jun 11, 4:58 AM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
558 AM EDT THU JUN 11 2015
PAZ017>019-024>028-045-046-049>053-056>059-063-121000-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-
558 AM EDT THU JUN 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED AFTERNOON THUNDERSTORMS MAY PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED AFTERNOON THUNDERSTORMS MAY PRODUCE GUSTY WINDS ON
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004-121000-
WARREN-
558 AM EDT THU JUN 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ005-006-010>012-033>037-041-042-064>066-121000-
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-SOMERSET-BEDFORD-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-ADAMS-YORK-LANCASTER-
558 AM EDT THU JUN 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 3:41 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
441 PM EDT THU JUN 11 2015
PAZ028-050-052-056-057-112115-
JUNIATA PA-SNYDER PA-DAUPHIN PA-PERRY PA-NORTHUMBERLAND PA-
441 PM EDT THU JUN 11 2015
...THUNDERSTORMS WILL AFFECT JUNIATA...SNYDER...DAUPHIN...PERRY...AND
NORTHUMBERLAND COUNTIES UNTIL 515 PM EDT...
AT 439 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR KREAMER TO NEAR MILLERSBURG...AND MOVING
EAST AT 15 MPH.
TORRENTIAL RAIN...40 MPH WIND GUSTS AND NICKEL SIZE HAIL WILL BE
POSSIBLE WITH THESE THUNDERSTORMS.
THE HEAVY RAIN WILL BE NEAR...
SELINSGROVE AND HUMMELS WHARF AROUND 450 PM EDT.
PORT TREVORTON AROUND 455 PM EDT.
MILLERSBURG AROUND 500 PM EDT.
OTHER LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE BERRYSBURG...
DALMATIA...EDGEWOOD...ENDERS AND FREEBURG.
LAT...LON 4069 7662 4066 7670 4063 7665 4043 7675
4056 7711 4084 7698 4083 7655
TIME...MOT...LOC 2039Z 293DEG 15KT 4080 7694 4057 7707
LA CORTEThunderstorm Wind, Northumberland
- When
- June 11, 3:59 PM EST
- Where
- Northumberland County, 1.48 mi NNW of Fishers Ferry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 40.790, -76.840
A thunderstorm producing winds estimated near 60 mph knocked down a tree near Fisher's Ferry.
Thunderstorm Wind, Dauphin
- When
- June 11, 4:00 PM EST
- Where
- Dauphin County, 0.87 mi NE of Lenkerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 40.540, -76.960
A thunderstorm producing winds estimated near 60 mph knocked down trees near Lenkerville.
Thunderstorm Wind, Columbia
- When
- June 11, 4:35 PM EST
- Where
- Columbia County, 4.76 mi W of Wilburton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 40.830, -76.470
A thunderstorm producing winds estimated near 60 mph knocked down trees near Natalie.
Thunderstorm Wind, Clearfield
- When
- June 11, 5:15 PM EST
- Where
- Clearfield County, 0.87 mi SE of Clearfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.020, -78.440
A thunderstorm producing winds estimated near 60 mph knocked down multiple trees on wires near Clearfield.
Thunderstorm Wind, Lebanon
- When
- June 11, 5:20 PM EST
- Where
- Lebanon County, 0.87 mi NE of East Hanover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 40.410, -76.570
A thunderstorm producing winds estimated near 60 mph knocked down trees near Harper Tavern.
Thunderstorm Wind, Centre
- When
- June 11, 5:59 PM EST
- Where
- Centre County, 2.09 mi E of Milesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.930, -77.730
A thunderstorm producing winds estimated near 60 mph knocked down tree and wires east of Milesburg.
Thunderstorm Wind, Centre
- When
- June 11, 6:07 PM EST
- Where
- Centre County, 0.87 mi NW of Zion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.930, -77.680
A thunderstorm producing winds estimated near 60 mph knocked down trees and wires just northwest of Zion.
Thunderstorm Wind, Centre
- When
- June 11, 6:09 PM EST
- Where
- Centre County, Zion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.920, -77.670
A thunderstorm producing winds estimated near 60 mph knocked down a transformer through a mobile home in Zion.
Thunderstorm Wind, Centre
- When
- June 11, 6:15 PM EST
- Where
- Centre County, 0.87 mi NW of Mingoville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Trained Spotter
- Coordinates
- 40.940, -77.640
A thunderstorm producing winds estimated near 70 mph knocked down roughly two dozen telephone poles and tore a roof off of a barn near Mingoville.
Thunderstorm Wind, Columbia
- When
- June 11, 7:03 PM EST
- Where
- Columbia County, 0.69 mi N of Numidia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.890, -76.400
A thunderstorm producing winds estimated near 60 mph knocked down trees and wires near Numidia.
Thunderstorm Wind, Northumberland
- When
- June 11, 7:30 PM EST
- Where
- Northumberland County, 0.52 mi W of Hickory Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 40.650, -76.880
A thunderstorm producing winds estimated near 60 mph knocked down a tree in Lower Mahanoy Twp.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Washington, June 11, 20151 death · 1 event
- Flooding in Nebraska, June 11 to 18, 2015$795,000 · 6 events
- Hail and Damaging Wind in Ohio, June 11, 2015$250,000 · 1 in hail · 5 events
- Tornado and Flash Flooding in Missouri, June 11 to 12, 2015$50,000 · EF0 · 30 events
- Flash Flooding and Flooding in Colorado, June 11 to 12, 2015$135,000 · 9 events
- Hail and Damaging Winds in Pennsylvania, June 11, 2015$86,000 · 1 in hail · 14 events
- Flooding in Iowa, June 11 to 17, 2015$130,000 · 4 events
- Flash Flooding and Hail in Colorado, June 11, 2015$35,000 · 3 in hail · 29 events
- Tornado in Illinois, June 11, 2015$10,000 · EF1 · 1 event
- Flood and Hail in Kansas, June 11 to 12, 20151.75 in hail · 20 events
- Hail in Texas, June 11 to 12, 20152.75 in hail · 13 events
- Hail and Damaging Winds in Kansas, June 11, 20151 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573647, 573648, 573649, 573653, 573655, 573656, 573657, 573659, 573661, 573662, 573663.